MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 420-006
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2-a6: patient information: not available from facility.B6/b7: patient information regarding relevant tests/laboratory data or medical history: not available from facility.D4: device serial number: not available from facility.H3/h6: the turbo-elite device was not returned; thus, no product investigation was performed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a lesion in the superficial femoral artery (sfa).A spectranetics turbo-elite laser atherectomy catheter, along with a non-philips guidewire and non-philips introducer sheath, were used to treat the patient.During use, the turbo-elite became stuck in the introducer sheath; therefore, the turbo-elite and introducer sheath were removed together.A new turbo-elite and introducer sheath were used, and the treatment was completed.There was no reported patient harm.This report is being submitted due to removal as a system.There is potential for harm if it were to recur.
 
Additional Manufacturer Narrative
H3) the turbo-elite was returned intact to a non-philips introducer sheath.Visual inspection of the turbo-elite found slight wrinkles in the working length.During functional testing, the introducer sheath was unable to be removed.Therefore, the introducer sheath was cut open to reveal the inner lumen, and heavy biologics clogging the lumen were observed.The device was soaked and re-evaluated, and after soaking, the introducer sheath was still unable to be removed, with slight biologics still present.H6) based on the device evaluation and investigation, the probable cause of the turbo-elite getting stuck could not be established.Type of investigation code b01 replaced (from b17).Investigation findings code c0706 replaced (from c20).Investigation conclusions code d15 replaced (from d14).All other codes are applicable as listed in the initial mdr.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TURBO-ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key23327733
Report Number3007284006-2025-00218
Device Sequence Number10616795
Product Code MCW
UDI-Device Identifier00813132024758
UDI-Public(01)00813132024758(17)270811(10)0303551044
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K250385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420-006
Device Catalogue Number420-006
Device Lot Number0303551044
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer10/31/2025
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F INTRODUCER SHEATH (MANUFACTURER UNK); GUIDE WIRE (MANUFACTURER, SIZE UNK); PHILIPS LASER SYSTEM
Patient SexUnknown